MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Fluid/Blood Leak (1250); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by customer that during dual lumen picc procedure, the port with the stylet was having resistance when flushing, and then started leaking from the green luer lock side port between the green hub and the clear plastic tubing.Appears to have a narrowing of the tubing within the connection of the hub and clear tubing.No patient harm or impact.Picc inserter noticed leak before insertion so new picc kit was opened, and no leakage or defect was noted from the second kit.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and is pending evaluation.Results are expected soon.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Based on a review of available complaint information and an evaluation of the available sample evidence, the following was concluded: the complaint of an occluded and leaking t-lock assembly was confirmed and the cause appeared to be supplier-related.The product returned for evaluation was one 4fr dual lumen powerpicc provena catheter.The sample was received with an inlaid stylet and attached t-lock assembly.An attempt to infuse water through the sample through the t-lock assembly revealed the sample to be fully occluded.The occlusion was isolated to the extension tubing.A dripping leak was observed at the junction between the green luer and the t-lock extension tubing.Microscopic inspection of the t-lock revealed material occluding the extension tubing near the proximal end.The material appeared consistent with the adhesive used to bond the luer to the extension tubing.Both the occlusion and the leak was the result of improperly applied adhesive during assembly of the t-lock.Adhesive deposited within the tubing resulted in a complete occlusion while incomplete adhesive on the outside of the tubing left a fluid path for leakage.Photographs of the sample have been forwarded to the manufacturing site for further evaluation.Evaluation findings are in section h.11.

Brand Name
POWERPICC PROVENA
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key17596674
Report Number3006260740-2023-03615
Device Sequence Number7552207
Product Code LJS
UDI-Device Identifier00801741223310
UDI-Public(01)00801741223310
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberN/A
Device Catalogue NumberCK000954A
Device Lot NumberREGZ2404
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2023
Supplement Date Received by Manufacturer01/24/2024
Initial Report FDA Received Date08/22/2023
Supplement Report FDA Received Date01/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown